Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 130, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 15, 2010, 6:29 PM MDT for Las Animas County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2010, 6:29 PM MDT (00:29 UTC)
- Expired
- Jun 15, 2010, 7:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3304 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:06 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 15, 4:06 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...RETRANSMITTED NATIONAL WEATHER SERVICE PUEBLO CO 406 PM MDT TUE JUN 15 2010 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...A STRONG STORM OR TWO POSSIBLE OVER THE SOUTHEAST PLAINS THIS EVENING... SOME ISOLD TS NOW DEVELOPING ALONG A WELL-DEVELOPED MOISTURE BOUNDARY RUNNING FROM KTAD TO KLAA CURRENTLY. WITH DEWS AROUND 50 DEG S OF THE BOUNDARY...CAPE AROUND 1000...AND BULK SHEARS 30-35 KTS...COULD SEE A STRONG TO SVR STORM LATE THIS AFTERNOON OR EARLY EVE. PRIMARY MODE SHOULD BE MULTICELLULAR...BUT WITH BOUNDARY A SUPERCELL COULD ALSO OCCUR. HAVE KEPT SVR WORDING E OF I-25 AND S OF HGWY 50...WITH THE POTENTIAL FOR LARGE HAIL. ELSEWHERE...DRY AIR WILL KEEP STORMS FROM DEVELOPING...AND HAVE DROPPED POPS TONIGHT FOR ALL BUT THE SRN AND SERN ZONES. EVEN MORE DRY TOMORROW...WITH SWRLY FLOW INCREASING. ANOTHER RED FLAG DAY TOMORROW OVR THE SAN LUIS VALLEY LIKELY...WITH SW WINDS GUSTING IN THE 30-40 PLUS MPH RANGE. H7 TEMPS CLIMB TO THE UPPER TEENS...LEADING TO TEMPS IN THE MID 90S OVR THE PLAINS...AND 80S OVR THE RATON...SERN PLAINS...AND PALMER DVD. SHOULD STAY DRY EVEN OVR THE MTNS TOMORROW WITH LOW LAYER RH. ROSE .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...HIGH WIND POTENTIAL EASTERN SLOPES WEDNESDAY NIGHT INTO THURSDAY MORNING... ...GENERALLY HOT WITH ONLY ISOLATED PRECIPITATION THROUGH THE PERIOD... WEDNESDAY NIGHT AND THURSDAY...A FAST MOVING UPPER LEVEL DISTURBANCE WILL TRACK BY JUST TO THE NORTH OF COLORADO...CREATING A HIGH WIND POTENTIAL ALONG THE EAST SLOPES OF THE MOUNTAINS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. CROSS SECTIONS INDICATE A POSSIBLE MOUNTAIN TOP STABLE LAYER WITH UNSTABLE LAYER ABOVE AND SIGNIFICANT REVERSE SHEAR...ESPECIALLY OVER NORTHERN TELLER COUNTY AND THE ADJACENT AREAS OF EL PASO COUNTY NEAR THE MOUNTAINS. FARTHER SOUTH...THE MOUNTAIN STABLE LAYER DOESN'T LOOK NEAR AS GOOD BUT THERE IS STILL PLENTY OF REVERSE SHEAR. SO...WENT AHEAD AND PUT A HIGH WIND WATCH UP FOR THE ENTIRE EASTERN SLOPE AREA. THIS WATCH IS FOR THE EASTERN SLOPES OF THE MOUNTAINS AND IMMEDIATELY ADJACENT AREAS...WEST OF THE I-25 CORRIDOR. RED FLAG CONDITIONS WILL BE RETURNING TO THE SAN LUIS VALLEY TOMORROW AND REMAIN THERE FOR A FEW DAYS. THE PATTERN WE ARE ENTERING WILL SUPPORT WARM AND DRY SOUTHWEST WINDS ACROSS THE VALUE. WITH FUELS IN THE VALLEY STILL AT CRITICALLY DRY LEVELS...THIS WILL SET THE STAGE FOR ANOTHER PERIOD OF HIGH FIRE DANGER WEDNESDAY AND THURSDAY...AND QUITE POSSIBLY FRIDAY THROUGH THE WEEKEND. ASIDE FROM THE WIND AND FIRE DANGER...LOOKS LIKE HOT TEMPERATURES WILL BE THE MAIN WEATHER STORY FOR THE NEXT SEVERAL DAYS. HOWEVER...WE WILL LIKELY STILL BE DEALING WITH ISOLATED THUNDERSTORMS AT TIMES THROUGH THE PERIOD...MAINLY OVER THE MOUNTAINS AND OVER THE FAR EASTERN PLAINS. THE NEXT CHANCE FOR A SIGNIFICANT CHANGE IN THE PATTERN LOOKS LIKE IT COULD COME EARLY NEXT WEEK AS A COUPLE OF WEAK DISTURBANCES MOVE THROUGH THE RIDGE OVER THE NORTHERN ROCKIES...SENDING A SURGE OF UPSLOPE FLOW SOUTH THROUGH THE PLAINS. BUT...THIS IS NOT LOOKING TOO CERTAIN YET SO STAY TUNED. LW && .AVIATION...SOME ISOLD TS THIS AFTERNOON AND EVE...MAINLY E OF I-25 AND S OF HGWY 50. COULD SEE SOME LOCALLY GUSTY WINDS WITH THESE STORMS. SHOULD STAY VFR AT ALL THREE TAF SITES THROUGH WED. WINDS WILL INCREASE ON WED FROM THE S TO SW WITH GUSTS POTENTIALLY IN THE 30-40 MPH RANGE. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR COZ074-075-079>088. RED FLAG WARNING FROM NOON TO 9 PM MDT WEDNESDAY FOR COZ224. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR COZ224. && 44/50
Hazardous weather outlook, Jun 15, 6:59 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 659 AM MDT TUE JUN 15 2010 COZ058>089-093>099-161300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 659 AM MDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN I-25 CORRIDOR AND PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS. HAIL AROUND THE SIZE OF QUARTERS...WIND GUSTS AROUND 60 MPH AT TIMES...HAZARDOUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY HAZARDS WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP LATER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLORADO AND KANSAS BORDER...ESPECIALLY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM THIS AFTERNOON OVER LAS ANIMAS...BACA...PROWERS...BENT...OTERO...PUEBLO AND HUERFANO COUNTIES. 77/34
In the hours before
Special weather statement, Jun 15, 5:26 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 526 PM MDT TUE JUN 15 2010 COZ093-094-097-160015- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 526 PM MDT TUE JUN 15 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF HIGBEE...OR 28 MILES SOUTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HIGBEE. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:31 PM MDT | High Wind Warning | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 17 hr |
| Jun 16, 3:52 PM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more | 23 hr |
| Jun 16, 3:52 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more | 29 hr |
| Jun 16, 5:12 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 36 min |
| Jun 16, 5:53 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.